MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified lesion in the mid superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter, along with a non-philips guidewire were being used to treat the patient.Upon removal from the packaging, it was noted that the turbo-elite was twisted and crimped.When attempting to load the device over the guidewire, the turbo-elite became stuck on the guidewire; therefore, removed together.A new turbo-elite and guidewire were used, and the treatment was completed.There was no reported patient harm.This report is being submitted due to removal as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
A3: patient gender: not available from facility.D4: device serial number: not available from facility.H3/h6: the turbo-elite device was not returned; thus no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3) the turbo-elite device was returned for evaluation without the non-philips guidewire.Visual inspection found the device and outer jacket were severely twisted with kinking along the working length.During functional testing, the majority of the fibers within the twisted section appeared to be broken and exposed, with laser light emitting though the outer jacket.Utilizing a 0.014 laboratory guidewire, the guidewire was unable to pass the bifurcate hub.H6) based on the device evaluation and investigation, the cause of the reported failure could not be established; however, if damage is observed to the device upon initial inspection, the device should not be used.The ifu states, "before use, visually inspect the sterile package to ensure that seals have not been broken.All equipment to be used for the procedure, including the catheter, should be examined carefully for defects.Examine the laser catheter for bends, kinks or other damage.Do not use if it is damaged." type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d15 and d1101 replaced (from d14).All other codes remain applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23414981
Report Number3007284006-2025-00226
Device Sequence Number18778056
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)270925(10)0303580956
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number417-152
Device Catalogue Number417-152
Device Lot Number0303580956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 0.018 COMMAND GUIDEWIRE.; BIOTRONIK 5F INTRODUCER SHEATH.; PHILIPS LASER SYSTEM.
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite